MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Model Number CS40B
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a low anterior resection, when firing the contour stapler, the pre-loaded cartridge cut the tissue, but the staples didn¿t formed.So, the surgeon requested another cartridge and it worked properly.There were no fragments generated.There was no surgical delay.There were no patient consequences to include no damage to the patient.Patient fully recovered.
 
Additional Manufacturer Narrative
(b)(4) date sent: 06/14/2022.Batch # unknown.An analysis of the product could not be performed since a physical sample was not received for evaluation.The manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.

Brand Name
CONTOUR CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
4188 lexington avenue north
shoreview 55126
MDR Report Key14685647
Report Number3005075853-2022-03811
Device Sequence Number5617942
Product Code GDW
UDI-Device Identifier10705036012399
UDI-Public10705036012399
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberCS40B
Device Catalogue NumberCS40B
Device Lot NumberV94F9V
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2022
Initial Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown